Economics at your fingertips  

Scaling in financial prices: II. Multifractals and the star equation

Benoît Mandelbrot

Quantitative Finance, 2001, vol. 1, issue 1, 124-130

Abstract: This is a direct continuation of the preceding paper, with which it shares the front material and the numbering of the sections. A little repetition makes it possible to read this paper, part II, by itself. It describes the progression of the formalism from the financial model the author introduced in 1963, with independence and [iopmath latex="$alphalt 2$"] <2 [/iopmath], to the financial model the author developed 1997, with multifractal dependence and [iopmath latex="$1lt alphalt infty$"] 1<< [/iopmath], and on to current developments. The long informal discussion in section 3 of the preceding paper is rephrased in formal fashion and extended. The presentation describes the original and the multifractal forms of a 'star equation' and then moves beyond it.

Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1080/713665540

Access Statistics for this article

Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral

More articles in Quantitative Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

Page updated 2020-04-03
Handle: RePEc:taf:quantf:v:1:y:2001:i:1:p:124-130